Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test


edited 06/11/2012 - 8:53 AM in Neck Pain: Cervical
Hi Everyone! Like alot of people on here, I am new to this site and just wanted some input/advice from others who may have experience. I will do my best to keep this short and brief...

After years and years of everyday and continuous headaches/neck pain, I finally got an MRI done back in Aug. 2010 on my brain (this one dr at the time thought I may have had MS, which turned out to be negative) and on my neck. Well needless to say, I have 2 herniated discs at C4-C5/C5-C6 with arthritis that is "beyond what it should be for my age" as my dr stated. I am a 28-year-old mother to my two daughters, ages 5 and 1. Since almost a year ago, I have been prescribed/taking Motrin 800 and Lortab 7.5/500 for the pain. Which basically I would take 1 Motrin a day, as well as up to 4 Lortab a day. Well since last fall, I been getting scripts for 120 Lortab/month, then my dr (whom I met and began seeing in Oct 2010) lowered it down this past February to 90/month...which was fine, because I really didnt need 120. 90 was a perfect amount to last me for a month. Sometimes I had a few left over..Feb going into March I had some pills leftover. After my Feb appt, he wanted to see me back in 3 months, which takes us to May 25th..2 days ago. Now before I get into that, I must say I been more active lately with the summer activities in full swing with my 5 year old, and toting my 25 pound 1-year-old...it gets to QUITE painful to put it lightly! Now going into my appt on Wed, I told him how I been in more pain lately, and that it seems to be getting more and more intense. And since I have being seeing this dr since the fall, I have had no problems with him. But just wanted anyone's opinion on this. He told me he was going to stop the Lortab and prescribe me Cymbalta 30mg since it does help with pain. I was thinking to myself 'alright, if it helps with pain, then great!' and he said he would also prescribe me Ultram. He asked if I have taken it before and and if so did it help? I told him yes I have taken it before, but no it doesnt really help with the pain, it actually gave me more headaches to be honest. But he still wrote it up anyway. Now I guess my questions are....Has anyone taken Cymbalta for pain? How was it? I'm scared to begin antidepressant medications. Also...should I have said "No, I would like to keep my Lortab"...I guess I didnt because I'm wiling to keep an open-mind on medicine (which I hate taking in the first place, but when it takes the pain away, then I will take the medicine) and also I didnt say anything cause I didnt want to look like I was desperate(which though I am for any type of pain relief), but didnt want to look like a "drug-seeker". Since I been taking the narcotic medication everyday if not twice a day for almost a year, I been feeling I guess is withdrawals symptoms. First I thought I had the flu, but realized its probably the withdrawals from the medicine. Can I call up there and ask for him to write me a script just enough to get me thru this? Or should I ask to get my entire script back to begin with? I dont know what to do. This whole pain med thing is new to me. I dont know the proper "protocol" when it comes to this. The Lortab point-blank helped! Yeah, there were times when it didnt do much and told him that on Wed, so I believe he felt it was neccesary to take it away COMPLETELY. I thought he would have said 'Okay, maybe we can try 10mg Lortab"...if there is such a thing?? I just wanna know if I can get my script back? Can he just stop by script so suddenly WITHOUT tapering? Sorry for rambling and asking so many questions. Like I said, I'm new to this site and being a pain pill patient. The most painpill I use to take was Tylenol...so yeah. I appreciate any input/advice. God Bless you all and thanks in advance!


  • Hello Mommyoftwolittl..,and welcome to spine-health. You ask an interesting question.
    It is not common for a Dr. to dc opiate pain medication w/o a titration schedule, however Tramadol does act on the mu receptors much like your lortab would have (you can learn more about that by researching Tramadol). Having said that, tramadol is not as good at providing pain relief in many people (though some say it works better-for them).

    If I were you, I would try the tramadol for a few more days if your WD symtoms are not bad, but I would not hesitate to call my Dr. if the tramadol was not helping or if I were having any negative side effects.

    Pain does not discriminate and so in that respect age is not a factor, however many Drs look at age & weighing the risks vs benefits, use those points as a deciding factor in keeping a patient on opiate/oid therapy for the long term in addressing pain. You have probably become tolerant to the 7.5mg and instead of raising your dose, your Dr may have thought this was a good time to try other types of medications. .. but you have to decide what is best for you, and only you and your Dr/s can really say for sure what that is.

    Bottom line-Pain relief is the goal, all patients need and deserve proper pain relief, and finding what works best for you is *your* right, and also your responsibility. I wish you the best.
  • Thank you Robin! I kept hitting "Refresh" over and over, thinking "someone please respond!"..lol :) But yeah, I think you're right re: my dr trying something completely different vs. upping my dose. And I will give the Tramadol a 2nd chance, and especially if it subsides these w/d symptoms than thats even better too. I plan on giving all this a week, well moreso the Tramadol since I know the Cymbalta takes up to two weeks to take affect. But next week if I have to call my dr if all else fails, and I say the Tramadol is not working well for my pain, what will be prescribe next do you think? Can I then ask for the Lortab back or leave that question/the ball in their(the dr's/nurse via phone call) court?? Again, I'm not trying to look like some drug seeking person. I am sure they're plenty of people who have quoted that very same thing cause of their pain, and the ones that do abuse these med's ruin if for us who are in legitimate pain. Like I said, I am mom to my beautiful little girls, and just wanna be outta pain. But thanks again Robin and to anyone else who have may have responded while I been busy typing this...God Bless!

    p.s. Do you Robin or anyone else know anyone who has taken Cymbalta for pain? How did it work for them?? Thanks again love!
Sign In or Register to comment.